advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Lewiston, Idaho, USA:

Is there a protocol for an insulin pump user to follow after using glucagon to work sugars back down prudently without causing another low sugar?

Answer:

I would consider glucagon use a rather rare event. This would have to be evaluated and treated based on sick day protocols. Our center does not use a protocol and would not necessarily recommend one since the response to glucagon could be variable. Some patients may not respond with high sugars. Since glucagon is used for loss of consciousness, use of glucagon should be followed with contact with physician. High blood sugars should be managed with intermittent high blood sugar boluses. However, I would be conservative in how fast the glucose level should be brought back into range so as to avoid hypoglycemia again.

JTL

DTQ-20100819165244
Original posting 24 Aug 2010
Posted to Other and Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday August 24, 2010 10:37:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.